Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Mar 9, 2021, 2:38 PM CST. It took effect at Mar 9, 2021, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2021, 2:38 PM CST (20:38 UTC)
- In effect from
- Mar 9, 2021, 6:00 PM CST
- Expired
- Mar 10, 2021, 6:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
273 WHUS74 KBRO 092038 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 238 PM CST Tue Mar 9 2021 GMZ170-175-100445- /O.NEW.KBRO.SC.Y.0020.210310T0000Z-210310T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 238 PM CST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WHAT...Winds around 20 kts and seas 5 to 8 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...From 6 PM this evening to 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
975 WHUS74 KBRO 092356 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 556 PM CST Tue Mar 9 2021 GMZ170-175-100445- /O.CON.KBRO.SC.Y.0020.210310T0000Z-210310T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 556 PM CST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Winds around 20 kts and seas 5 to 8 feet expected. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
007 WHUS74 KBRO 100331 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 931 PM CST Tue Mar 9 2021 GMZ170-175-101100- /O.CON.KBRO.SC.Y.0020.000000T0000Z-210310T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 931 PM CST Tue Mar 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Southeast winds around 20 knots and seas 5 to 8 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
298 WHUS74 KBRO 100917 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 317 AM CST Wed Mar 10 2021 GMZ170-175-101200- /O.CON.KBRO.SC.Y.0020.000000T0000Z-210310T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 317 AM CST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Southeast winds around 20 knots and seas 5 to 8 feet. * WHERE...Waters from Baffin Bay to the Rio Grande extending from 20 to 60 nm. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
772 WHUS74 KBRO 101159 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 559 AM CST Wed Mar 10 2021 GMZ170-175-101300- /O.EXP.KBRO.SC.Y.0020.000000T0000Z-210310T1200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 559 AM CST Wed Mar 10 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... Winds and wave heights have subsided slightly early this morning. However, small craft will still need to exercise caution today due to moderate southeasterly winds and seas of 4 to 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 11:23 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 9, 11:23 AM CST, 3 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1123 AM CST Tue Mar 9 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Satellite and surface observations are showing VFR conditions over all aerodromes. VFR conditions will prevail at BRO and HRL through the TAF period and at MFE for much of the period. Early Wednesday morning MVFR ceilings will move into MFE before returning to VFR around daybreak. Winds will remain breezy through today with gusts to around 30 mph before decreasing overnight. Winds will increase again on Wednesday. && .PREV DISCUSSION... /issued 538 AM CST Tue Mar 9 2021/ ..Updated for 12z Aviation TAFs... DISCUSSION...Updated for latest aviation discussion below. AVIATION...Latest GOES-16 satellite imagery continues to show scattered to broken mid-level clouds hovering overhead this morning, with a few low-level clouds in the area. VFR is forecast to prevail through much, if not all, of the TAF period. Only exception seems to be overnight tonight, when a low-level stratus deck may develop. Confidence of this occurring is low at this time, but MVFR ceilings are possible after midnight tonight. Southeast winds will be breezy and gusty, beginning later this morning, with gusts between 25 and 30 knots through the afternoon, decreasing after sunset. PREV DISCUSSION... /issued 325 AM CST Tue Mar 9 2021/ SHORT TERM (Today through Wednesday): Current weather conditions across the district are almost identical from this time 24 hours ago, with slightly less cloud cover than yesterday morning, per GOES-16 IR/WV satellite imagery. The cloud cover has helped keep temperatures in the low-mid 60s at most locations, with the exception of Hebbronville and Falfurrias, where temps are in the mid-50s as of 2 AM. Cloud cover should continue to break through the morning, which may continue cool temperatures a few more degrees before sunrise. The two main weather stories in the short term will be the abnormally warm temperatures and the breezy to windy southeast winds during the afternoon hours. Strong mid-level riding centered over central Mexico will be building in overhead today. Persistent low-level WAA will contribute to above seasonal average temperatures through tomorrow. Highs this afternoon are expected to warm into the low- mid 80s (cooler at SPI, warmer across western Starr/Zapata counties). Southeast winds will keep temps and dewpoints warm tonight, with lows only dropping into the low-mid 60s across the region. Even warmer temperatures are expected on Wednesday as the mid-level ridge strengthens, but shifts eastward over the southwestern Gulf of Mexico. Highs on Wednesday will range from the mid-upper 80s, perhaps even lower 90s out west. Other than a few light streamer showers along the coast on Wednesday morning, the short term is expected to remain dry. A spring-like weather pattern will commence today and continue through much of the week as a series of surface lows develop along the foothills of the Rockies starting this afternoon. These lows will be diurnally driven, which will tighten the pressure gradient across South Texas each afternoon. For this afternoon, winds are expected to be breezy, sustained wind speeds around 15 to 25 mph, breeziest across coastal counties, with wind gusts between 30-35 mph. These wind speeds, specifically along the coast, will come close to Wind Advisory criteria. Will continue to monitor through the day and issue an advisory if necessary. Low pressure will deepen across the Central Plains on Wednesday afternoon, causing winds in Deep South Texas to increase further -- sustained around 20 to 30 mph, with gusts between 35-40 mph. If this verifies, a Wind Advisory will likely be needed on Wednesday for at least some portions of the Rio Grande Valley and Deep South Texas. LONG TERM (Wednesday Night through Monday): A pretty large 500 mb closed low is expected to dig steadily southwards along the West Coast of the U.S. around midweek. This closed will eventually move into the Desert SW by this Fri eventually moving into the Four Corners region by midday Sat. This closed low will then start to lift out to the NE Sun and Mon moving over western NE by Mon. As this closed low pivots and starts lifting out to the NE, it will pull a cold front down into the central and southern portions of TX Sun/Mon. The big question in the longer range forecast period is how much of a fropa will the RGV have this weekend. The latest run of the GFS is coming in a little stronger with the fropa on Sun versus the ECMWF. After the potential fropa on Sun, temps will moderate pretty quickly across the RGV as the 500 mb flow pattern over the region becomes more zonal. Overall moisture levels associated with this approaching 500 mb closed low remain pretty limited in both the GFS and the ECMWF models. So will maintain only some low end pops across the region with relatively low QPF values expected. The forecast confidence in the longer range period is above average through Sat due to the good model agreement between the GFS/ECMWF. The confidence for Sun and Mon is below average due to the differences shown by both models in the strength of the next fropa. MARINE (Now through Wednesday): Moderate to strong southeast flow will develop along the lower Texas coast later this morning. Small craft should exercise caution on the bay and Gulf waters by this afternoon. Stronger southeasterly winds are expected this evening on the Gulf waters as the pressure gradient strengthens. Seas will steadily build across the western Gulf through the period as the easterly fetch drives the persistent easterly swell. A Small Craft Advisory is possible for the offshore waters either late tonight or early Wednesday morning as seas build between 6 and 8 feet. Operators of small craft will need to continue to exercise caution on the bay and nearshore Gulf waters tonight and on Wednesday. Wednesday Night through Saturday Night: The surface low pressure system that will develop over the Southwestern and South Central States over the next several days will maintain a pretty extended period of strong PGF resulting in moderate to strong S-SE low level winds along the lower TX coastline. This will likely maintain the threat of SCEC/SCA conditions for the Laguna Madre and the lower TX Gulf waters through Fri Night/Sat. As the cold front gets closer to the RGV or pushes through the region, the PGF will start to weaken on Sun allowing the winds and seas to finally start subsiding. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 65 81 65 / 0 0 10 0 BROWNSVILLE 80 64 83 68 / 0 0 10 0 HARLINGEN 81 62 84 66 / 0 0 10 0 MCALLEN 82 65 86 67 / 0 0 0 0 RIO GRANDE CITY 86 64 90 66 / 0 0 0 0 SOUTH PADRE ISLAND 69 64 71 66 / 0 0 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 68-McGinnis/Aviation
Hazardous weather outlook, Mar 9, 4:14 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 414 AM CST Tue Mar 9 2021 TXZ248>257-351-353-101015- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 414 AM CST Tue Mar 9 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the local beaches Tuesday through Sunday. A Wind Advisory is possible for portions of Deep South Texas and the Rio Grande Valley Wednesday through Saturday. Minor coastal flooding, with waves occasionally washing up to the base of the dunes, is possible at the local beaches Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-101015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 414 AM CST Tue Mar 9 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories are possible along the Lower Texas Coast Tuesday night through Saturday night due to strong winds and rough seas along the Lower Texas Coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.